|Sex Drive, Labido, Testosterone Levels
Oct 19, 2007
Dear Dr. Bob: I am on hiv regimine of Reyataz, Epzicom, Norvir. I am a pretty young guy of 39 and should have a very strong sex drive. My testosterone level was almost undetectable when I had my bloodwork done and was put on Androgel 10 g. packets. I was rechecked after 3 months and my testosterone level was still almost undetectable so I went on the Testosterone Cipronate shots 150 mg. every two weeks. At first I had such a sex drive and Mr. Happy was never so happy in his life. I started to have sex again with partner on a regular basis and also at times had to take care of the situation myself. Well in about a month that stopped and I was back to the same old same old no sex drive or hard on or interest in sex. I was checked two weeks after my last injection and my testosterone level was a 5 (scale 0-10) and the dr said it must be something else and did an MRI to check my hypothalamus gland for irregularites and it was fine. He gave me a perscription for Viagra and I took one 25 mg. tablet, got dizzy, nauseated, head turned red as a beet and was burning up and got a real bad headache the next day. I threw them away and am afraid to take any drug in that class because of the side effects. I also reinforced to the endocrinologist that it was not that I had problems "getting it up", I had problems with labido. I suggested him that he up my shot if testosterone cipronate to 200-250 mgs. instead of 150 or give me patches to wear along with the shots and he said no. I heard there is a needle you put a drug in and inject at the base of the penis to give yourself a hard on. I would be willing to do that as I have no problems with needles anymore I have been poked and prodded with them I don't even feel them anymore. Is there a drug out there to give yourself by needle in the base of the penis to get a hard on? If so, can you tell me a little about it and how it works. Someone told me he was doing that for a hard on but lost touch with him and don't know where to get the information on this. Best Wishes and Regards to you and your partner. Gary
Response from Dr. Frascino
The drug and device you are referring to is called Caverject. I'll post some information about the product below. However, before resorting to giving your prick a prick, so to speak, I would strongly urge you seen an HIV-knowledgeable urologist. As you mentioned, you have no problems "getting it up" and getting it up is exactly what Caverject is designed to do. It does not increase your sex drive (libido), but rather just pumps up your tallywhacker so it's ready for action. You may actually have an entirely different reason for your lack of libido and low testosterone levels. The urologist should definitely be your next step, OK?
Good luck. I'm hopeful you'll soon get your groove back on!
Important Safety Information
CAVERJECT IMPULSE is used to treat erection problems in adult men. It is given by injection into the side of the penis.
CAVERJECT IMPULSE is not for all men. It is not for those who have been advised not to have sex. It is not for men who have penis implants. CAVERJECT IMPULSE should not be used by men with medical problems that can cause long-lasting erections4 hours or more. Priapism requires immediate medical attention because permanent damage to the tissue of the penis and loss of potency may result. Tell your doctor about all of your medical conditions before using this drug.
Call your doctor at once if you still have an erection 4 hours after injection. This is dangerous. You must get medical attention right away.
The most common side effect of CAVERJECT IMPULSE is mild to moderate pain after injection. About one third of patients reported this pain but few stopped CAVERJECT IMPULSE for this reason.
Men may get a small amount of bleeding at the injection site. Call your doctor if you notice any redness, lumps, swelling, tenderness, or curving of the erect penis. Lumps or curving of the erect penis, including a condition called Peyronie's disease, were reported in clinical trials with CAVERJECT IMPULSE.
CAVERJECT IMPULSE should not be used more than 3 times per week. There must be at least 24 hours (1 day) between each dose. It should produce an erection in about 5 to 20 minutes that should last about 1 hour. You must be taught by your doctor how to inject before using this drug.
Do not share needles or syringes. Put used needles and syringes in a safe container before throwing away. Protect others from getting stuck by the needle.
The health information contained herein is provided for educational purposes only and is not intended to replace discussions with a healthcare provider. All decisions regarding patient care must be made with a healthcare provider, considering the unique characteristics of the patient.
The product information provided in this site is intended only for residents of the United States. The products discussed herein may have different product labeling in different countries.
Frequently Asked Questions (FAQs) About CAVERJECT IMPULSE
Q. After the injection, how long should I wait for CAVERJECT IMPULSE to work? A. CAVERJECT IMPULSE should cause an erection in only 5 to 20 minutes. It works fast and then lasts approximately 1 hour.
Q. What are the most common side effects of CAVERJECT IMPULSE? A. While 37% of patients reported pain in the penis after injection, it was usually mild to moderate. But only 3% stopped using CAVERJECT IMPULSE for this reason.
Q. How often can I use CAVERJECT IMPULSE? A. You can use it up to 3 times a week. Wait at least 24 hours (1 day) between doses.
Q. I'm 72 years old. Am I too old for treatments for ED (erectile dysfunction, or impotence)? A. Almost any man, at any age, can be treated for ED. As long as your physician says you're physically fit enough for intercourse, you can be treated for ED.
Q. Who should not use CAVERJECT IMPULSE? A. CAVERJECT IMPULSE should not be used by men who:
May be allergic to alprostadiltell your doctor about your allergies May be at risk for having very long-lasting erections that could be dangerous Have sickle cell anemia, sickle cell trait, leukemia, and/or tumor of the bone marrow (multiple myeloma) Have implants in the penis Have physical deformities of the penis Have been advised not to have sex CAVERJECT IMPULSE should not be used by women or children.
Q. When should I see a doctor about ED? A. Most men have ED at some time in their lives as a result of being tired, stressed, or drinking too much alcohol. This does not always last and it is not a cause for concern. ED that does not go away may be a sign of another health condition. So if your ED continues or makes your sex life a problem, talk to your doctor.
Q. What can be causing my ED? A. The first thing to do is look at your lifestyle. Make healthy choices. Don't smoke, don't eat high-fat foods, and don't drink too much alcohol. In many cases, ED may be caused by high blood pressure, diabetes, or other diseases. Go to your doctor at least once a year for a checkup.
Q. I've tried one treatment for ED, and it didn't work. Does that mean other treatments won't work? A. Absolutely not. ED treatments work in different ways. Remember, there are now a number of treatment options, no matter what your age or the cause of your ED.
Q. What should I do if I have an erection for more than 4 hours? A. Get medical attention right away. A persistent, long-lasting erection (4 hours or more) is called priapism. Priapism requires immediate medical attention to avoid permanent damage to the tissue of your penis.
exercise & edorphins
Is Shingles serious?
- Where Do Shingles Appear On The Body?
- When Do You First Breakout From Herpes?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Over The Counter Drugs Can Treat Genital Herpes?
- What Kind Of Skin Problems Can You Have If You Have Gonorrhea?
- What Else Causes Genital Warts Other Then Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.